Posted 11/27/2011 4:36 PM (GMT -6)
A couple of days ago, I posted asking about anal stenosis (narrowing of the opening of the anus). The colorectal surgeon asked me to apply a gtn (glyceryl trinitrate) ointment 4 times per day for 4 days and then call him. The last two days I was suffering from dizziness because of tapering pred, D and this ointment. I called the surgeon today and told him that I was dizzy, did not take the ointment as scheduled and that the anal stenosis got worse. He decided that I should take cipro 250 mg every/12 hrs for 3 days and then call him again. I kept arguing with him the benefit of cipro as I do take 3 or 4 courses of antibiotics every month. When he insisted, I called my GI in the hope that he might have any other solution. He, too, insisted that I should take cipro as the proctitis is flaring and increase Lomotil intake and then call him, too. I was really in a rage. What's the benefit of pred, entocort, pentasa, methotrexate if whenever the D increases, I have to take an antibiotic. Last month, I kept failing an antibiotic course after the other to treat a proctitis flare up. In the end, the fourth bi-antibiotic kicked in and the inflammation markers were low.
Current meds: pred (5mg - tapering), pentasa (3g), entocort(3mg), methotrexate im inj 25mg/week, cipro 250/12hrs, zofran when needed, nexuim 80, an anti-ulcer drug, folic acid, weekly b shots and mutivitmians.